Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 14, 2021, 1:13 AM CDT for Smith County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2021, 1:13 AM CDT (06:13 UTC)
- Expired
- Apr 14, 2021, 1:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
County Smith County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 1:28 AM CDT | HAIL 1 | 7 Ssw Winona, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
400 WWUS84 KSHV 140613 SPSSHV Special Weather Statement National Weather Service Shreveport LA 113 AM CDT Wed Apr 14 2021 TXZ136-140645- Smith TX- 113 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL 145 AM CDT... At 112 AM CDT, Doppler radar was tracking a strong thunderstorm over Tyler, moving north at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tyler, Lindale, Winona and Red Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3228 9524 3229 9543 3256 9544 3253 9510 TIME...MOT...LOC 0612Z 185DEG 14KT 3232 9533 $$ 24
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 12:50 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 14, 12:50 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1250 AM CDT Wed Apr 14 2021 .AVIATION... For the 14/06Z TAF update, an active weather situation is ongoing as a warm front bisects our airspace in a line generally from KTYR to KELD. VCTS/TSRA convection has waned for now with remnant MVFR/IFR cigs over our western terminals, however, that activity will return in earnest by 14/10Z, and clear all terminals from west to east by 14/20Z. After the convection exits the area, MVFR cigs and winds from the east or northeast will persist through the rest of the period. /16/ && .PREV DISCUSSION... /issued 909 PM CDT Tue Apr 13 2021/ UPDATE... Updated forecast was minor this evening, pertaining to the returning warm front across our region and its effects on pops for the remainder of the night. Chasing a leftward moving supercell along a retreating warm front this evening across portions of NE TX with several reports of severe hail along its path before it finally dissipated across Eastern Harrison County and Southwest Caddo Parish. We are still dealing with some widely scattered convection across portions of NE TX located along an instability axis which extends from SE TX into extreme NW LA and SW AR. Latest HRRR and 00z NAM output suggests that our western third will continue to see the possibility of renewed convection in association with this instability axis and the northwestward moving warm front before broad scale lift increases dramatically late tonight and therefore storm coverage does as well areawide. Perturbation in developing southwest flow aloft coming out of the TX Hill Country and a developing 30-40kt low level jet will generate the necessary upward and isentropic forcing for the development of scattered to numerous showers and thunderstorms late tonight through the first half of Wednesday. While the instability axis should weaken overnight, mid level lapse rates are sufficient enough for at least some large hail overnight, mainly across our southwest half, depicted best by SPC's maintaining a Slight Risk across our region. Only change was to reorganize pops for the remainder of the evening more towards the west with likely pops areawide as we approach sunrise Wed Morning. Update will be out shortly...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 53 71 53 / 60 60 20 60 MLU 68 51 70 52 / 80 50 20 40 DEQ 67 49 70 49 / 50 30 10 60 TXK 64 50 69 52 / 50 40 10 50 ELD 64 48 70 48 / 60 40 10 40 TYR 69 52 70 54 / 40 60 20 60 GGG 69 52 70 52 / 50 60 20 60 LFK 73 55 72 56 / 50 70 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/13
Hazardous weather outlook, Apr 13, 3:20 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 320 PM CDT Tue Apr 13 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-142030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 320 PM CDT Tue Apr 13 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will increase through the afternoon and evening across portions of Deep East Texas and West Central Louisiana, near a warm front that will lift north across these areas. Given the moderate instability expected to develop at the surface and aloft, some of these storms may be strong or severe, with damaging winds and large hail possible. While these storms should weaken this evening with the loss of heating, additional showers and thunderstorms will develop areawide late this evening through the overnight hours near and behind a cold front and approaching upper level disturbance. Some of these storms may also become strong or severe late tonight, with large hail and possibly damaging winds again possible over much of the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms will be ongoing across much of the region Wednesday morning, with an isolated severe weather threat lingering near and behind the weak cold front across East Texas and North Louisiana. Hail and locally gusty winds will remain possible Wednesday morning, before the storms exit the region by early afternoon. Additional scattered showers and isolated thunderstorms will again be possible Wednesday night through Saturday. However, no additional hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon across Deep East Texas and Northcentral Louisiana, and tonight across much of the region. 19
In the hours before
Local storm report, Apr 13, 7:50 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 ENE CARTHAGE 32.18N 94.28W
04/13/2021 E1.25 INCH PANOLA TX PUBLIC
&&
BTLocal storm report, Apr 13, 8:05 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 13 SSW WASKOM 32.31N 94.17W
04/13/2021 E1.00 INCH PANOLA TX PUBLIC
&&
BTSpecial weather statement, Apr 13, 9:28 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
928 PM CDT Tue Apr 13 2021
TXZ149-140330-
Cherokee TX-
928 PM CDT Tue Apr 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL
1030 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Maydelle, or 10 miles southwest of Rusk, moving north
at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jacksonville, Rusk, Alto, Morrill, Ponta, Maydelle, New Summerfield,
Gallatin and Reklaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3200 9539 3205 9520 3199 9498 3159 9506
3158 9526 3159 9528 3161 9526 3162 9526
3163 9529 3166 9528 3168 9529 3172 9534
3174 9533 3173 9537 3175 9536 3176 9540
TIME...MOT...LOC 0228Z 184DEG 18KT 3167 9524
24Special weather statement, Apr 13, 10:24 PM CDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Shreveport LA 1024 PM CDT Tue Apr 13 2021 TXZ136-149-150-140400- Cherokee TX-Smith TX-Rusk TX- 1024 PM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL RUSK AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 1100 PM CDT... At 1024 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of New Salem, or 12 miles east of Jacksonville, moving north at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Troup, New Summerfield and Concord. LAT...LON 3194 9500 3198 9516 3219 9513 3216 9484 TIME...MOT...LOC 0324Z 202DEG 23KT 3203 9506 24
Special weather statement, Apr 14, 12:55 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1255 AM CDT Wed Apr 14 2021
TXZ136-140630-
Smith TX-
1255 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH COUNTY UNTIL 130
AM CDT...
At 1255 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Chandler to near Whitehouse. Movement was
northeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Tyler, Whitehouse, Lindale, Noonday and New Chapel Hill.
LAT...LON 3251 9548 3236 9506 3214 9525 3223 9549
3225 9547 3226 9547 3230 9545 3231 9546
3236 9545 3237 9547 3241 9551
TIME...MOT...LOC 0555Z 211DEG 21KT 3229 9550 3222 9531
24Special weather statement, Apr 14, 1:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 113 AM CDT Wed Apr 14 2021 TXZ136-140645- Smith TX- 113 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL 145 AM CDT... At 112 AM CDT, Doppler radar was tracking a strong thunderstorm over Tyler, moving north at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tyler, Lindale, Winona and Red Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3228 9524 3229 9543 3256 9544 3253 9510 TIME...MOT...LOC 0612Z 185DEG 14KT 3232 9533 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 44 min |
| Apr 13, 7:30 PM CDT | Special Weather Statement | SHV | Shelby | 30 min |
| Apr 13, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 38 min |
| Apr 13, 9:28 PM CDT | Special Weather Statement | SHV | Cherokee | 62 min |
| Apr 13, 10:24 PM CDT | Special Weather Statement | SHV | Rusk | 36 min |
| Apr 14, 12:55 AM CDT | Special Weather Statement | SHV | Smith | 35 min |
| Apr 14, 1:27 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 63 min |
| Apr 14, 1:59 AM CDT | Special Weather Statement | SHV | Upshur | 31 min |
| Apr 14, 2:09 AM CDT | Special Weather Statement | SHV | Gregg | 36 min |
| Apr 14, 2:33 AM CDT | Special Weather Statement | SHV | Upshur | 42 min |
| Apr 14, 2:41 AM CDT | Special Weather Statement | SHV | Gregg | 49 min |
| Apr 14, 3:30 AM CDT | Special Weather Statement | SHV | Marion | 45 min |
| Apr 14, 4:29 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 46 min |
| Apr 14, 4:54 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 50 min |
| Apr 14, 4:13 AM CDT | Special Weather Statement | SHV | Bossier | 62 min |
| Apr 14, 5:13 AM CDT | Special Weather Statement | SHV | Bienville | 62 min |
| Apr 14, 5:25 AM CDT | Special Weather Statement | SHV | Bossier | 65 min |
| Apr 14, 5:38 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 41 min |
| Apr 14, 5:41 AM CDT | Special Weather Statement | SHV | Bossier | 49 min |
| Apr 14, 6:31 AM CDT | Special Weather Statement | SHV | Claiborne, Webster | 59 min |
| Apr 14, 7:28 AM CDT | Special Weather Statement | SHV | Claiborne | 62 min |
| Apr 14, 8:29 AM CDT | Special Weather Statement | SHV | Union | 61 min |
| Apr 14, 10:09 AM CDT | Special Weather Statement | SHV | Natchitoches | 51 min |
| Apr 14, 3:32 AM CDT | Special Weather Statement | SHV | Howard | 43 min |
| Apr 14, 4:00 AM CDT | Special Weather Statement | SHV | Nevada | 60 min |
| Apr 14, 5:43 AM CDT | Special Weather Statement | SHV | Little River | 47 min |
| Apr 14, 6:04 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 42 min |
| Apr 14, 7:49 AM CDT | Special Weather Statement | SHV | Union | 56 min |
| Apr 14, 2:38 AM CDT | Special Weather Statement | SHV | McCurtain | 37 min |
| Apr 14, 3:08 AM CDT | Special Weather Statement | SHV | McCurtain | 22 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.